Skip to content
My WebMD Sign In, Sign Up

Depression Health Center

Select An Article
Font Size

Drugs That Cause Depression

(continued)

What Should I Do If My Medicine Causes Depression or Mania?

When a medicine produces symptoms of mania or depression, your doctor may recommend discontinuing the drug or reducing the dosage (if possible). If this is not possible, your doctor may treat the manic or depressive symptoms with other drugs.

Should I Stop Taking a Drug If It Causes Depression or Mania?

If you do experience depression or mania while taking one of these medications or any other, call your doctor immediately. Do not stop taking the medicine unless directed to do so by your doctor. In all cases, the risk of side effects must be balanced against the risk and discomfort of not treating the disease.

1|2

WebMD Medical Reference

Reviewed by Joseph Goldberg, MD on July 24, 2012
Next Article:

Today on WebMD

Male patient in session with therapist
Article
Depressed looking man
Article
 
mother kissing newborn
Slideshow
depressed woman at work
VIDEO
 
Woman taking pill
Article
Woman jogging outside
Feature
 
man screaming
Article
woman standing behind curtains
Article
 
Pet scan depression
Slideshow
antidepressants slideshow
Article
 
pill bottle
Article
Winding path
Article